Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2019, 7:24 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 7:24 PM MDT (01:24 UTC)
- Expired
- May 27, 2019, 8:30 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:26 PM MDT | HAIL 1 | 3 E Paxton, NE | |
| May 27, 7:37 PM MDT | HAIL 1 | 7 Wnw Sutherland, NE | HAIL COVERED THE GROUND WITH HALF INCH TO QUARTER SIZE HAIL. |
| May 27, 7:43 PM MDT | HAIL 1.75 | Sutherland, NE | HAIL COVERING THE STREET |
| May 27, 7:45 PM MDT | HAIL 2.75 | Sutherland, NE | GOLF BALL TO BASEBALL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
063
WUUS53 KLBF 280124
SVRLBF
NEC101-111-135-280230-
/O.NEW.KLBF.SV.W.0046.190528T0124Z-190528T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
824 PM CDT Mon May 27 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Perkins County in southwestern Nebraska...
Eastern Keith County in southwestern Nebraska...
Northwestern Lincoln County in southwestern Nebraska...
* Until 930 PM CDT/830 PM MDT/.
* At 823 PM CDT/723 PM MDT/, a severe thunderstorm was located near
Paxton, or 22 miles east of Ogallala, moving east at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sutherland, Hershey, Sutherland Reservoir State Recreation Area,
Sarben, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 11 and 16.
Interstate 80 in Nebraska between mile markers 147 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4094 10141 4109 10133 4139 10135 4139 10086
4100 10083
TIME...MOT...LOC 0123Z 257DEG 22KT 4109 10129
HAIL...2.00IN
WIND...60MPH
$$
Roberg2 follow-up statements
345
WWUS53 KLBF 280145
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
845 PM CDT Mon May 27 2019
NEC135-280155-
/O.CAN.KLBF.SV.W.0046.000000T0000Z-190528T0230Z/
Perkins NE-
845 PM CDT Mon May 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERKINS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern Nebraska.
LAT...LON 4101 10126 4101 10136 4106 10132 4139 10133
4139 10086 4100 10083 4096 10125
TIME...MOT...LOC 0145Z 236DEG 36KT 4118 10110
$$
NEC101-111-280230-
/O.CON.KLBF.SV.W.0046.000000T0000Z-190528T0230Z/
Keith NE-Lincoln NE-
845 PM CDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
CDT/830 PM MDT/ FOR EASTERN KEITH AND NORTHWESTERN LINCOLN
COUNTIES...
At 845 PM CDT/745 PM MDT/, a severe thunderstorm was located over
Sutherland, or 17 miles west of North Platte, moving northeast at 40
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sutherland, Hershey, Sutherland Reservoir State Recreation Area,
Sarben, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 11 and 16.
Interstate 80 in Nebraska between mile markers 148 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4101 10126 4101 10136 4106 10132 4139 10133
4139 10086 4100 10083 4096 10125
TIME...MOT...LOC 0145Z 236DEG 36KT 4118 10110
HAIL...1.75IN
WIND...60MPH
$$
Roberg554
WWUS53 KLBF 280211
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
911 PM CDT Mon May 27 2019
NEC101-111-280230-
/O.CON.KLBF.SV.W.0046.000000T0000Z-190528T0230Z/
Keith NE-Lincoln NE-
911 PM CDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
CDT/830 PM MDT/ FOR EASTERN KEITH AND NORTHWESTERN LINCOLN
COUNTIES...
At 910 PM CDT/810 PM MDT/, severe thunderstorms were located along a
line extending from near Hershey to 7 miles south of Sutherland
Reservoir State Recreation Area, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sutherland, Hershey, Sutherland Reservoir State Recreation Area,
Sarben, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 11 and 16.
Interstate 80 in Nebraska between mile markers 148 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4101 10126 4101 10136 4106 10132 4139 10133
4139 10086 4100 10083 4096 10125
TIME...MOT...LOC 0210Z 248DEG 38KT 4124 10099 4101 10107
HAIL...1.25IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:17 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 27, 5:17 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 617 PM CDT Mon May 27 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 322 PM CDT Mon May 27 2019 Isolated thunderstorm development expected late this afternoon will increase in coverage this evening. Surface low pressure centered near Denver with a warm front extending across southern Nebraska will be a focus for development. Deep southwest flow aloft will be in place with strong 0-6km shear from 60-70 kts across swrn area early this evening. Most unstable CAPES to range around 1500 J/KG. Nearly all of western Nebraska is in a slight risk for severe thunderstorms with an enhanced risk south of Highway 2. Large hail and damaging winds will be possible with an isolated tornado also possible. Heaviest rainfall amounts to be west of Valentine through Oshkosh where an inch or locally higher is expected. Less storm coverage to the east, where a quarter to half inch possible. Upscale growth is expected with storms developing, with POPs becoming categorical northwest to likely north of Interstate 80. On Tuesday, the upper low will begin to move slowly from north central into northeast Colorado. The risk for severe weather should shift east with strong storms still possible east of Stapleton through O'Neill. Rainfall amounts will be heaviest across north central Nebraska up to a half inch. As the upper low moves from southwest toward northeast Nebraska Tuesday night, areas northwest of the upper low center can expect the heaviest rainfall, which again includes north central Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 322 PM CDT Mon May 27 2019 Wednesday into Thursday, the upper low will move into Iowa and eventually the southern Great Lakes. The GFS is much slower moving the low out of the area, with shower chances lingering into Thursday. Highs to remain cool on Wednesday from near 60 to the low 60s. Warming to near 70 on Thursday. Highs mainly from 75 to 80 Friday through Monday. Shower chances return Saturday through Monday over most of the area, although models diverge on timing as an upper ridge builds into the Central U.S. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 617 PM CDT Mon May 27 2019 Showers and thunderstorms increase in coverage and intensity across western Nebraska late this evening. Stronger storms will be capable of wind gusts exceeding 50kts and large hail, along with torrential rainfall which would greatly reduce visby. Thunderstorms transition to rain after 28/06z, but cigs drop to widespread MVFR (locally IFR) in southwest Neb and IFR across northern Neb. Gusty easterly surface winds and low stratus clouds continue for much of Tuesday. && .HYDROLOGY... Issued at 322 PM CDT Mon May 27 2019 River levels continue to fall on the Elkhorn river at Atkinson and Ewing. Atkinson gauge has fallen to the minor flood stage of 7.50 ft. A flood warning remains in effect for west central Holt county through early this evening. Elsewhere, a Flood Warning remains in effect in northern Brown County though officials reported water levels have decreased there. Otherwise, rainfall totals were increased slightly with amounts near 2 inches across the northwest Sandhills. Storms with significant rainfall totals remain possible tonight through Tuesday night with the Flood Watch in effect until 12Z Wednesday. Overall, total rainfall amounts of 1 to 2 inches are forecast across the watch area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for NEZ004>010-022>029-035- 036-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively HYDROLOGY...Roberg
Hazardous weather outlook, May 27, 2:40 PM MDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Mon May 27 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Mon May 27 2019 /240 PM MDT Mon May 27 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to numerous severe thunderstorms will be possible this evening and into the overnight. The area of greatest concern remains across the Nebraska Panhandle through central Nebraska. Severe storms will be capable of producing large hail, damaging wind gusts, a few isolated tornadoes, and torrential rainfall. Flood warnings and advisories remain in effect across portions of north central Nebraska. Please refer to the latest flood products for the latest details. A Flood Watch is in effect for portions of northern Nebraska and portions of the Sandhills. Any additional rainfall from thunderstorms may worsen ongoing flooding or cause new flooding on already saturated soils. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms will be possible for both Tuesday and Wednesday, however, severe weather is not anticipated but we can't rule out an isolated strong storm. A Flood Watch will continue into early Wednesday morning for portions of northern Nebraska and much of the Sandhills. Rainfall amounts between a quarter inch to one inch is in the forecast for Tuesday through early Wednesday morning. The heaviest rainfall is expected to occur across northwestern Nebraska Tuesday and Tuesday night. The additional rainfall will increase the flooding potential due to already saturated soils, increased runoff, and high water tables. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, wind, and flooding to the National Weather Service over the next few days. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Local storm report, May 27, 6:58 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 8 WNW PAXTON 41.17N 101.50W
05/27/2019 M2.00 INCH KEITH NE TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
CBUTTLERLocal storm report, May 27, 7:01 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 S BIG SPRINGS 41.05N 102.07W
05/27/2019 E1.75 INCH DEUEL NE EMERGENCY MNGR
CORRECTION FOR TIME/DATE HAIL DAMAGED NUMEROUS CAR
WINDOWS ON INTERSTATE 76 FROM THE COLORADO STATE LINE
EAST TO BIG SPRINGS. SEVERAL SEMI TRACTOR TRAILERS
SUSTAINED BROKEN WINDOWS AT THE BIG SPRINGS TRUCK STOP AS
WELL.
&&
TKECKLocal storm report, May 27, 7:02 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 2 S LAMAR 40.54N 101.98W
05/27/2019 M1.50 INCH CHASE NE NWS EMPLOYEE
&&
SNIVELYLocal storm report, May 27, 7:06 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 2 SSE LAMAR 40.55N 101.96W
05/27/2019 M2.50 INCH CHASE NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, May 27, 7:10 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TORNADO 3 SE LAMAR 40.54N 101.94W
05/27/2019 CHASE NE TRAINED SPOTTER
BRIEF ROPE TORNADO LASTED ABOUT 30 SECONDS
&&
SNIVELYLocal storm report, May 27, 7:24 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 7 NW IMPERIAL 40.59N 101.73W
05/27/2019 CHASE NE PUBLIC
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:05 PM MDT | Areal Flood Advisory | LBF | Deuel, Keith | 3 hr |
| May 27, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 65 min |
| May 27, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 59 min |
| May 27, 6:59 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 27, 7:14 PM MDT | Areal Flood Advisory | LBF | Chase | 3 hr |
| May 27, 7:14 PM MDT | Tornado Warning | LBF | Chase | 46 min |
| May 27, 7:50 PM MDT | Special Weather Statement | LBF | Perkins | 40 min |
| May 27, 8:02 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 43 min |
| May 27, 8:16 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| May 27, 8:18 PM MDT | Flash Flood Warning | LBF | Deuel, Keith, Perkins | 5 hr |
| May 27, 8:20 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 40 min |
| May 27, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| May 27, 8:43 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 27, 8:44 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 27, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 48 min |
| May 27, 9:08 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 52 min |
| May 27, 9:20 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| May 27, 9:27 PM MDT | Flash Flood Warning | LBF | Lincoln | 4 hr |
| May 27, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| May 27, 9:42 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 48 min |
| May 27, 10:10 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| May 27, 10:20 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 55 min |
| May 27, 10:47 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 43 min |
| May 27, 10:49 PM MDT | Special Weather Statement | LBF | Custer | 41 min |
| May 27, 11:15 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 27, 11:40 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 50 min |
| May 28, 12:27 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 33 min |
| May 28, 12:58 AM MDT | Special Weather Statement | LBF | Hayes | 32 min |
| May 28, 1:13 AM MDT | Areal Flood Warning | LBF | Deuel, Keith, Perkins | 9 hr |
| May 28, 1:33 AM MDT | Special Weather Statement | LBF | Frontier | 27 min |
| May 28, 8:51 AM MDT | River Flood Warning | LBF | Garden, Keith | 21 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.